Alert archive / Oregon / Gale Warnings in 2014
Gale Warning 61, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 23, 2014, 2:36 AM PST. It took effect at Dec 24, 2014, 4:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2014, 2:36 AM PST (10:36 UTC)
- In effect from
- Dec 24, 2014, 4:00 AM PST
- Expired
- Dec 24, 2014, 1:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
765 WHUS76 KMFR 231036 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 236 AM PST TUE DEC 23 2014 ...STRONG COLD FRONT WITH NORTH GALES AND VERY STEEP SEAS WEDNESDAY... .A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE WATERS WEDNESDAY. THERE WILL BE A SHORT PERIOD OF MODERATE SOUTH WINDS AHEAD OF THE FRONT TUESDAY NIGHT...BUT THE STRONGEST WINDS...WITH AN ABRUPT SHIFT TO NORTH...ARE EXPECTED IMMEDIATELY BEHIND THE FRONT ON WEDNESDAY. EXPECT NORTH GALES ALONG WITH VERY STEEP COMBINED SEAS. PZZ350-356-376-232345- /O.EXT.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/ /O.NEW.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/ /O.UPG.KMFR.GL.A.0040.141224T2100Z-141225T0600Z/ /O.NEW.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/ /O.UPG.KMFR.SE.A.0045.141224T2100Z-141225T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 236 AM PST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HAZARDOUS SEAS WATCH TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH HAS ALSO BEEN UPGRADED TO A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY. * SEAS: WEST SWELL 10 TO 12 FEET 13 SECONDS THROUGH EARLY THIS MORNING...WITH PERIODS LENGTHENING TO 15 TO 17 SECONDS ON TUESDAY AND CONTINUING THROUGH WEDNESDAY. IN ADDITION...WINDS ASSOCIATED WITH A STRONG COLD FRONT ARE EXPECTED TO ADD MODERATE CHOP TO THE SWELL ON WEDNESDAY WITH COMBINED SEAS BECOMING VERY STEEP. * WINDS: SOUTH 15 TO 25 KT DEVELOPING TUESDAY NIGHT...SHIFTING ABRUPTLY TO NORTH WEDNESDAY AFTERNOON AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT POSSIBLE. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH WEDNESDAY. STRONG WINDS ON WEDNESDAY WILL SPREAD FROM NORTH TO SOUTH AND BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-232345- /O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/ /O.UPG.KMFR.GL.A.0040.141224T1200Z-141225T0600Z/ /O.NEW.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/ /O.NEW.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/ /O.UPG.KMFR.SE.A.0045.141224T1200Z-141225T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 236 AM PST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HAZARDOUS SEAS WATCH TO A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. THE GALE WATCH HAS ALSO BEEN UPGRADED TO A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. * SEAS: WEST SWELL 10 TO 12 FEET 13 SECONDS THROUGH EARLY THIS MORNING...WITH PERIODS LENGTHENING TO 15 TO 17 SECONDS ON TUESDAY AND CONTINUING THROUGH WEDNESDAY. IN ADDITION...WINDS ASSOCIATED WITH A STRONG COLD FRONT ARE EXPECTED TO ADD MODERATE CHOP TO THE SWELL ON WEDNESDAY WITH COMBINED SEAS POSSIBLY BECOMING VERY STEEP. * WINDS: SOUTH 15 TO 25 KT DEVELOPING TUESDAY NIGHT...SHIFTING ABRUPTLY TO NORTH EARLY WEDNESDAY MORNING AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT POSSIBLE. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH WEDNESDAY. STRONG WINDS ON WEDNESDAY WILL SPREAD FROM NORTH TO SOUTH AND BE STRONGEST OFF CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
750 WHUS76 KMFR 232319 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 319 PM PST TUE DEC 23 2014 ...STRONG COLD FRONT WITH NORTH GALES AND VERY STEEP SEAS WEDNESDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE WATERS WEDNESDAY. THERE WILL BE A SHORT PERIOD OF MODERATE SOUTHWEST WINDS AHEAD OF THE FRONT TONIGHT. BUT THE STRONGEST WINDS...WITH AN ABRUPT SHIFT TO NORTH...ARE EXPECTED IMMEDIATELY BEHIND THE FRONT ON WEDNESDAY. EXPECT NORTH GALES ALONG WITH VERY STEEP COMBINED SEAS. PZZ350-356-376-241230- /O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/ /O.CON.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/ /O.CON.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 319 PM PST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * SEAS: DOMINATED BY A WEST SWELL 10 TO 12 FEET AT 16 SECONDS THIS EVENING THEN COMBINING WITH HIGH AND VERY STEEP WIND WAVES TO PRODUCE SEAS OF 13 TO 15 FT LATE TONIGHT THROUGH WEDNESDAY. SEAS WILL DIMINISH BUT REMAIN HIGH AND STEEP WEDNESDAY NIGHT THROUGH THURSDAY. * WINDS: BECOMING SOUTHWEST 15 TO 25 KT TONIGHT...SHIFTING ABRUPTLY TO NORTH WEDNESDAY MORNING AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH WEDNESDAY AFTERNOON THEN DIMINISH BUT REMAIN MODERATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH ON WEDNESDAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-241230- /O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/ /O.CON.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/ /O.CON.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 319 PM PST TUE DEC 23 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. * SEAS: DOMINATED BY A WEST SWELL 10 TO 12 FEET AT 16 SECONDS THIS EVENING THEN COMBINING WITH HIGH AND VERY STEEP WIND WAVES TO PRODUCE SEAS OF 13 TO 15 FT LATE TONIGHT THROUGH WEDNESDAY. SEAS WILL DIMINISH BUT REMAIN HIGH AND STEEP WEDNESDAY NIGHT THROUGH THURSDAY. * WINDS: BECOMING SOUTHWEST 15 TO 25 KT TONIGHT...SHIFTING ABRUPTLY TO NORTH LATE TONIGHT AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH WEDNESDAY AFTERNOON THEN DIMINISH BUT REMAIN MODERATE WEDNESDAY NIGHT. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH LATE TONIGHT INTO WEDNESDAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
849 WHUS76 KMFR 241056 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PST WED DEC 24 2014 PZZ350-356-376-250000- /O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1500Z/ /O.CON.KMFR.GL.W.0061.141224T1500Z-141224T2100Z/ /O.CON.KMFR.SE.W.0082.141224T1500Z-141225T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 256 AM PST WED DEC 24 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * SEAS: WEST SWELL AND STEEP WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 13 TO 15 FT TODAY. SEAS WILL DIMINISH BUT REMAIN HIGH AND STEEP TONIGHT THROUGH THURSDAY. * WINDS: SOUTHWEST 15 TO 25 KT...SHIFTING ABRUPTLY TO NORTH THIS MORNING AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON THEN DIMINISH BUT REMAIN MODERATE TONIGHT. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH TODAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-250000- /O.CON.KMFR.SW.Y.0151.000000T0000Z-141224T1200Z/ /O.CON.KMFR.GL.W.0061.141224T1200Z-141224T2100Z/ /O.CON.KMFR.SE.W.0082.141224T1200Z-141225T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 256 AM PST WED DEC 24 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. * SEAS: WEST SWELL AND STEEP WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 13 TO 15 FT TODAY. SEAS WILL DIMINISH BUT REMAIN HIGH AND STEEP TONIGHT THROUGH THURSDAY. * WINDS: SHIFTING ABRUPTLY TO NORTH THIS MORNING AND INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 45 KT. WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON THEN DIMINISH BUT REMAIN MODERATE TONIGHT. * AREAS AFFECTED: ALL AREAS WITH BE AFFECTED BY MODERATE SWELL THROUGH THURSDAY. STRONG WINDS WILL SPREAD FROM NORTH TO SOUTH TODAY AND WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:35 PM PST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 22, 9:35 PM PST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 935 PM PST MON DEC 22 2014 .DISCUSSION... THE ONLY UPDATES THIS EVENING HAVE BEEN TO PROVIDE THE LATEST INFORMATION ABOUT THE FLOODING ON THE COQUILLE RIVER IN OUR FLSMFR FLOODING WARNING PRODUCT. THE SOUTH FORK OF THE COQUILLE AT MYRTLE POINT FELL BELOW FLOOD STAGE AROUND 5PM PST THIS EVENING. THE COQUILLE AT COQUILLE REMAINED AT MODERATE FLOOD STAGE WHERE IT IS FORECAST TO REMAIN UNTIL 8AM PST TUESDAY MORNING. THIS FORECAST POINT IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL 4AM PST WEDNESDAY MORNING. TONIGHT WE EXPECT FOG TO FORM ACROSS MOST VALLEY LOCATIONS, ESPECIALLY WEST OF THE CASCADES. SOME AREAS WILL PROBABLY HOLD ONTO FOG INTO THE AFTERNOON ACROSS THE AREA, BUT DRY AIR BUILDING ABOVE THE BOUNDARY LAYER ALONG WITH SOME EAST WIND ALOFT SHOULD ALLOW MOST, IF NOT ALL, AREAS TO SEE SOME MILD AFTERNOON SUN. ON WEDNESDAY A SHARP COLD FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA. THE LATEST GUIDANCE THAT ARRIVED THIS EVENING INDICATES THAT THE MOUNTAINS SHOULD SEE SNOW OR MOSTLY ALL SNOW FROM THIS FRONTAL SYSTEM ABOVE 5500 FEET WITH 2 TO 6 INCHES LIKELY ABOVE 4000 FEET, AND UP TO 2 INCHES DOWN TO A DUSTING POSSIBLE BETWEEN 2500 AND 4000 FEET. SNOW LEVELS WILL FALL ABRUPTLY WITH THIS COLD FRONT WEDNESDAY AFTERNOON AND PRECIPITATION RATES MAY STILL BE HIGH ENOUGH TO CAUSE SOME ROAD IMPACTS DURING THAT TIME PERIOD FROM ABOUT 4000 FEET UPWARD. ANYONE TRAVELING WEDNESDAY AFTERNOON AND EVENING SHOULD BE SURE TO STAY UP TO DATE ON THE LATEST FORECAST. BTL && .AVIATION...FOR THE 23/00Z TAF CYCLE...CLOUDS ARE EXPECTED TO LOWER WITH AREAS OF FOG FORMING OVERNIGHT, AND IFR TO LIFR CIGS/VIS ARE EXPECTED AT ALL THE TERMINALS BY MORNING. THE CLOUDS AND FOG MAY BE PERSISTENT ON TUESDAY, BUT SHOULD BREAK OUT TO AT LEAST MVFR BY EARLY AFTERNOON AT ALL LOCATIONS. -WRIGHT && .MARINE...UPDATED 900 PM PST MON DEC 22 2014...WEAK HIGH PRESSURE WILL REMAIN OVER THE WATERS THROUGH TUESDAY RESULTING IN RELATIVELY LIGHT AND VARIABLE WINDS. HOWEVER...MODERATE WEST SWELL WILL CONTINUE. MODELS ARE IN BETTER AGREEMENT AS TO WINDS ASSOCIATED WITH A MODERATE COLD FRONT EXPECTED TO MOVE THROUGH WEDNESDAY. THE FRONT WILL BE QUICK MOVING, SO WHILE WE MAY HAVE A BRIEF PERIOD OF SMALL CRAFT ADVISORY LEVEL SOUTH WINDS AHEAD OF IT, THE STRONGEST WINDS ARE EXPECTED BEHIND THE FRONT WITH NORTH GALES POSSIBLE WEDNESDAY MORNING THROUGH EARLY EVENING. THE MAIN QUESTION REMAINING IS THE EXACT TIMING OF THE FRONT. WE'VE ISSUED A GALE WATCH AND HAZARDOUS SEAS WATCH FOR MUCH OF WEDNESDAY TO COVER THIS POTENTIAL. BTL/WRIGHT && .PREV DISCUSSION... /ISSUED 242 PM PST MON DEC 22 2014/ SHORT TERM...MOIST NORTHWEST FLOW WILL BRING SOME CONTINUED SCATTERED LIGHT SHOWERS INTO THE AREA, MAINLY FROM THE CASCADES WEST, THROUGH THIS EVENING. SHOWER ACTIVITY WILL DECREASE, EXCEPT FOR A SOME CONTINUED LIGHT SHOWERS ALONG PORTIONS OF THE COAST TONIGHT INTO TUESDAY MORNING AS AN UPPER RIDGE BUILDS INTO THE AREA. THEN TUESDAY EVENING THROUGH WEDNESDAY MORNING, A COLD UPPER TROUGH IS FORECAST TO DROP DOWN FROM THE NORTHWEST, BECOMING POSITIONED OFF THE SOUTHERN OREGON COAST WEDNESDAY MORNING. THIS TROUGH WILL BRING A SHARP FRONT INTO THE AREA WEDNESDAY WITH PRECIPITATION SPREADING ACROSS THE AREA...FOLLOWED BY A COLD SHOWERY AIR MASS MOVING INLAND BEHIND THE FRONT ON CHRISTMAS EVE, WEDNESDAY EVENING. MODELS HAVE TRENDED FASTER WITH THE MOVEMENT OF THE FRONT ON, SO HAVE INCREASED THE CHANCE FOR PRECIPITATION OVER THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. AHEAD OF THE FRONT ON WEDNESDAY, EXPECT RAIN TO SPREAD INTO THE AREA WITH SNOW ABOVE 6000 FT ELEVATION. GUSTY SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE MOUNTAINS AND INTO THE SUMMER LAKE AREA WEDNESDAY AS 700 MB WINDS ALOFT INCREASE TO 40 TO 55 KT. THEN BEHIND THE FRONT, STRONG NORTHWEST FLOW ALOFT WILL MOVE INTO THE AREA ALONG WITH THE COLD UPPER TROUGH. SNOW LEVELS ARE EXPECTED TO DROP QUICKLY BEHIND THE FRONT FROM 6000 FT ELEVATION AND HIGHER WEDNESDAY AFTERNOON...DOWN TO 2500 TO 3500 FEET ELEVATION WEDNESDAY EVENING FOR AREAS FROM THE CASCADES WEST AND TO 4000 TO 5000 FT ELEVATION ELSEWHERE. SNOW LEVELS WILL LOWER FURTHER TO 2000 TO 3000 FT WEDNESDAY NIGHT. THE LOWERED SNOW LEVELS COMBINED WITH FORECAST SHOWERS WEDNESDAY EVENING AREA EXPECTED TO BRING LIGHT SNOW ACCUMULATIONS OF 1 TO 3 INCHES TO THE MOUNTAINS ABOVE 3000 FT WITH 3 TO 6 INCHES ABOVE 6000 FT ELEVATION IN THE CASCADES. ALSO LIGHT SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE IN SOME EAST SIDE VALLEYS WEDNESDAY EVENING. ADDITIONAL LIGHT SNOW ACCUMULATIONS OF AROUND A TRACE TO A HALF INCH ARE POSSIBLE OVERNIGHT WEDNESDAY AND ON CHRISTMAS MORNING FOR ELEVATIONS DOWN TO 2000 FT FROM THE CASCADES WEST AS THE TROUGH SHIFTS EAST BUT A LIGHT SHOWERY AIR MASS PERSISTS OVER THE AREA. THIS MAY BRING A WHITE CHRISTMAS TO A FEW AREAS WEST OF THE CASCADES AS WELL, MAINLY IN THE FOOTHILLS OF THE SISKIYOUS AND CASCADES. COLD AIR WILL PERSIST OVER THE AREA ON CHRISTMAS DAY WITH SNOW LEVELS AROUND 2500 TO 3000 FT AND COOL TEMPERATURES. ALSO MODELS SHOW A WEAK DISTURBANCE MOVING INTO NORTHWEST PORTIONS OF THE AREA DURING THE DAY ON CHRISTMAS AND INTO THE NIGHT WITH ADDITIONAL LIGHT SHOWERS POSSIBLE, MAINLY FROM THE COAST, INTO THE UMPQUA AND INTO SOUTHERN OREGON CASCADES. LONG TERM...FRIDAY THROUGH MONDAY NIGHT...THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING THE LONG TERM, MOSTLY AS A RESULT OF A CLOSED LOW THAT MODELS EXPECT TO DEVELOP JUST NORTH OF HAWAII EARLIER IN THE WEEK. HOW THIS LOW BEHAVES, AS WELL AS WHERE EXACTLY IT TAKES UP RESIDENCE, WILL HAVE A MARKED INFLUENCE ON THE WEATHER HERE IN THE PACIFIC NORTHWEST. THE STRONGER THIS LOW IS, THE MORE AMPLIFIED THE RIDGE DOWNSTREAM WILL BE; THE FARTHER WEST, THE MORE LIKELY THIS RIDGE WILL MOVE IN OVER THE WEST COAST. WITH THIS IN MIND, HAVE OPTED TO TREND THE FORECAST TOWARDS A BLEND OF THE GFS AND ECMWF MODEL SOLUTIONS, AS THE TWO ARE SIMILAR, AND HAVE COME MORE INTO LINE WITH ONE ANOTHER OVER THE PAST 24 HOURS. THE RESULT WILL BE A WET AND COLD FORECAST LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. THE AFOREMENTIONED RIDGE IS EXPECTED TO ALIGN ITSELF WITH ROUGHLY 140 DEGREES WEST, WHICH THEN PLACES OUR AREA WITHIN GENERALLY NORTHWEST FLOW, KEEPING THE AIR MASS OVERHEAD MOIST AND COOL INTO FRIDAY NIGHT. A POTENT WAVE WILL TOP THE RIDGE, THEN DROP SOUTH INTO SOUTHERN OREGON AND NORTHERN CALIFORNIA SATURDAY INTO SUNDAY, RESULTING IN YET ANOTHER SHOT OF PRECIPITATION FOR THE ENTIRE FORECAST AREA. SNOW LEVELS DURING THIS TIME ARE EXPECTED TO BE RELATIVELY LOW, HOVERING SOMEWHERE BETWEEN 3000 AND 4000 FEET, WHICH WOULD MEAN MUCH OF THE PRECIPITATION OVER THE MOUNTAINS AND MOST OF THE PASSES IN THE AREA WILL FALL AS SNOW. IN OTHER WORDS, THERE WILL BE A POTENTIAL FOR TRAVEL ISSUES DURING THE WEEKEND FOLLOWING CHRISTMAS. THIS WILL BEAR WATCHING OVER THE NEXT SEVERAL FORECAST CYCLES. THE TROUGH WILL ALSO BRING MUCH COLDER AIR TO THE REGION, DROPPING TEMPERATURES TO BELOW SEASONAL NORMALS. THIS COLD AIR WOULD THEN REMAIN IN PLACE THROUGH THE END OF THE TERM, ALTHOUGH RIDGING EARLY NEXT WEEK MAY BUMP THEM BACK UP TO NORMAL OR ABOVE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS... - GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR PZZ350-356-376. - HAZARDOUS SEAS WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR PZZ350-356-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST WEDNESDAY FOR PZZ350-356-370-376. - GALE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING FOR PZZ370. - HAZARDOUS SEAS WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING FOR PZZ370. BTL/CC/BPN/TRW
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:36 AM PST | Hazardous Seas Warning | MFR | 37 hr | |
| Dec 23, 1:36 PM PST | Winter Storm Watch | MFR | Douglas, Jackson, Josephine, Klamath | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.